MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G10626
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during a stentgraft placement, after the performer introducer was inserted into the patients anatomy, blood leaked from the valve of the hub.The procedure was able to be successfully completed utilizing another sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, specifications, quality control, functional testing, dimensional verification, and visual inspection of the returned device was conducted during the investigation.One used performer introducer was returned for evaluation.The valve appeared to be damaged (a tear).Functional evaluation of the returned device showed a fine leak when room temperature water was injected into the check-flo valve.No other discrepancies were noted in the dimensional measurements made.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.However, the leakage could have been attributed to the tear observed on the valve, which could have occurred during insertion of the sheath over the wire guide.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.
 
Additional Manufacturer Narrative
Device evaluation begun, but is not yet complete.Per additional information received on 02nov2017, the performer introducer/ sheath was advanced into the patient's anatomy over a lunderquist extra-stiff wire guide using a dilator.When the physician attempted to removal of the dilator from the performer introducer/ sheath, blood began to leak from the valve.Investigation - evaluation: a preliminary review of the complaint history, device history record, documentation, specifications, and quality control was conducted during the investigation.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6988236
Report Number1820334-2017-03737
Device Sequence Number18863769
Product Code DYB
UDI-Device Identifier00827002106260
UDI-Public(01)00827002106260(17)200526(10)7862815
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG10626
Device Catalogue NumberRCFW-18.0P-38-40-RB
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer11/02/2017
02/28/2018
Initial Report FDA Received Date10/30/2017
Supplement Report FDA Received Date01/30/2018
03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1